<?xml version="1.0" encoding="UTF-8"?>
<article article-type="Research Article">
  <front>
    <journal-meta>
      <journal-id journal-id-type="publisher">journal-of-discrete-mathematical-sciences-and-cryptography</journal-id>
      <journal-title-group>
        <journal-title>Journal of Discrete Mathematical Sciences and Cryptography</journal-title>
      </journal-title-group>
      <issn publication-format="electronic">2169-0065</issn>
      <issn publication-format="print">0972-0529</issn>
      <publisher>
        <publisher-name>Taru Publications</publisher-name>
      </publisher>
    </journal-meta>
    <article-meta>
      <article-id pub-id-type="doi">10.47974/JDMSC-2347</article-id>
      <title-group>
        <article-title>Some remarks on the index of a broom and equitable partitions</article-title>
      </title-group>
      <contrib-group>
        <contrib contrib-type="author">
          <name>
            <surname>Fonseca</surname>
            <given-names>Carlos M. Da</given-names>
          </name>
          <aff>Kuwait College of Science and Technology, Doha District, Safat, 13133, Kuwait</aff>
          <aff>Faculty of Applied Mathematics and Informatics, Kliment Ohridski Blvd. 8, Technical University of Sofia, Sofia, 1000, Bulgaria</aff>
        </contrib>
        <contrib contrib-type="author">
          <name>
            <surname>Saraiva</surname>
            <given-names>Paulo</given-names>
          </name>
          <aff>Faculty of Economics, Av. Dias da Silva, 165, University of Coimbra, Coimbra, 3004-512, Portugal</aff>
          <aff>Department of Mathematics, Centre for Mathematics, University of Coimbra, Coimbra, 3000-143, Portugal</aff>
          <aff>Centre for Business and Economics Research, Faculty of Economics, Av. Dias da Silva, 165, University of Coimbra, Coimbra, 3004-512, Portugal</aff>
        </contrib>
        <contrib contrib-type="author" corresp="yes">
          <name>
            <surname>Yılmaz</surname>
            <given-names>Fatih</given-names>
          </name>
          <aff>Department of Mathematics, Ankara Haci Bayram Veli University, Ankara, Turkey</aff>
        </contrib>
      </contrib-group>
      <volume>29</volume>
      <issue>6</issue>
      <fpage>2179</fpage>
      <lpage>2188</lpage>
      <pub-date date-type="pub">
        <day>27</day>
        <month>03</month>
        <year>2026</year>
      </pub-date>
      <abstract>
        <p>In this paper, we present an alternative and short proof for the expression of the index of a broom, based on equitable partitions and perturbed Toeplitz tridiagonal matrices. A similar general result for a double-broom is established.</p>
      </abstract>
      <kwd-group>
        <kwd>Equitable partitions</kwd>
        <kwd>Broom</kwd>
        <kwd>Eigenvalues</kwd>
        <kwd>Index</kwd>
        <kwd>Double-broom</kwd>
        <kwd>Trees</kwd>
        <kwd>Multiplicity</kwd>
        <kwd>Tridiagonal matrices</kwd>
      </kwd-group>
      <custom-meta-group>
        <custom-meta>
          <meta-name>access</meta-name>
          <meta-value>open</meta-value>
        </custom-meta>
        <custom-meta>
          <meta-name>retracted</meta-name>
          <meta-value>no</meta-value>
        </custom-meta>
      </custom-meta-group>
    </article-meta>
  </front>
</article>
